MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 16F CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL

THE SPECTRANETICS CORPORATION SPECTRANETICS 16F CAVACLEAR LASER SHEATH; LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Model Number 500-516
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An inferior vena cava filter (ivcf) removal commenced because the patient no longer needed the ivcf.It was noted that struts of the ivcf had previously perforated and were located outside the ivc.Once the filter had been removed using a spectranetics cavaclear laser sheath, the patient's blood pressure dropped.A covered stent was used to seal off an ivc perforation and the patient survived the procedure.This report captures the cavaclear in use when the ivc perforation occurred, requiring intervention.There was no alleged malfunction of the cavaclear device in use during the procedure.
 
Additional Manufacturer Narrative
510k/pma number is not applicable.De novo number: den210014.The device was discarded, thus no investigation could be completed.Vessel perforation is a known risk of complication with use of the cavaclear device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS 16F CAVACLEAR LASER SHEATH
Common Device Name
LASER-POWERED INFERIOR VENA CAVA FILTER RETRIEVAL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15835621
Report Number1721279-2022-00203
Device Sequence Number5391248
Product Code QRJ
UDI-Device Identifier00813132022976
UDI-Public(01)00813132022976(11)220715(17)240715(10)F7P22G15A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model Number500-516
Device Catalogue Number500-516
Device Lot NumberFP22G15A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS OPTEASE RETRIEVABLE IVC FILTER.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age45 YR
Patient SexMale